Ask A Doctor - I've had digestive problems these past few weeks? - DesiMD Healthcare Services

   

Okay. Here's the story, so please pay attention closely. It all started about a month ago. Me and my mom went on vacation to Mexico for about 2 weeks to visit family. Now before I get into this, I just wanna tell you that my health was perfect before we went and I had no digestive problems at all. Okay, so when we went to Mexico, the first 2 days were perfectly fine. But then after the 2nd day, I started having this burning/cramping sensation in my abdomen. I had diarrhea, chills, and loss of appetite. I couldn't sleep at night because of the symptoms. No matter how much I pooped, the pain still hung around. The symptoms lasted for about a week until my uncle (who was a doctor) gave me some medicine that helped with my intestines. After that, I felt better on the last week of my vacation. Then one night, a week after we came home, I started having a different burning sensation in my gut again. This time, it happened right before bed after I drank some milk (it was reduced fat milk, which I never drink. I usually drink low fat milk. But I'm not sure if this caused the pain). The burning sensation turned into a pain/cramp in the left side of my abdomen (not the appendix). It lasted all through the night. I also got constipated. So the next day I went to the doctor and I got a blood & urine test, but the results came back normal. I didn't get an MRI or anything. The doctor just told me to eat the right foods and plenty of fiber. So I did what she said. I started feeling better the next few days. I drank my milk as usual without any problems. However a few days after that, i started having the symptoms again, at night. It happened right after I drank some milk with cookies (my usual lowfat milk) and with a TruBiotics capsule. I felt the burning sensation, as well as the discomfort in my left abdomen. And I got constipated again. I went to the doctor again, and still the blood & urine test came back normal. Again she told me to eat healthy, blah blah blah. Okay, so I felt better again for a few days. Then something else happened after that. I now started getting constipated all of a sudden. I'm not sure how this happened. I've been drinking tea, prune juice, fruit smoothies, etc. I couldn't go poop for almost 5 days. This Monday, I had to go to the emergency room at 3am because I started getting discomfort in my abdomen. They gave me enema to release all the poop. I felt better after that. So it's now been 3 days since that happened. And I haven't pooped yet again. I'm doing all the right things. I'm still eating fruits, vegetables, prunes, etc. I mean, so much has happened since we went on vacation. So my question is, what could be wrong with my intestines? Again, let me remind you that my health was perfect before our trip. None of this has happened before. - Asked by A V on 28-Jun-2014 09:48:38

Answer Count: 1    Disorder Type: Digestive disorders
  • Answered by Dr. on 28-Jun-2014 16:46:37

    Hi,

    You have hyperacidity and constipation and need omeprazole. Your symptoms might have been aggravated by change of food during your trip. You recently had diarrhea (gastroenteritis) and you have abdominal pain frequently since then. I think you need to rest your stomach for few days and take plenty of liquids. You probably need salt to recover from dehydration and hence add it little bit in your food. Take bland diet and avoid spicy, strong or hot foods. Try vegetarian diet. Milk and milk products are good. Avoid citrous fruits. If you control diet for few days and take omeprazole (or ranitidine) your symptoms will disappear. If your problem demands medication, take it daily.

    If you need further help, please contact www.DesiMD.com and our physicians will try to help you. This is for information purposes only.
    - Call to our customer care for any more queries : (091) 801 901 2308.
    See Disclaimer
Login to post a reply
  • 10 Tips to Power Your Digestive Health

    Many people only start understanding the importance of a healthy digestive system when they begin to experience discomfort, or symptoms such as bloating, diarrhea, stomach pain, gas, sudden weight...
    25/03/2016 by Dr.
  • How our Gut Health can Impact Mood?

    Did you ever realize that your gastrointestinal tract or gut health can impact your mood way more than you can imagine? It is sometimes described as our “second brain” and that is because it is...
    17/03/2016 by Dr.
  • Celiac Disease

    Celiac disease is an immune reaction to consumption of gluten which is a protein found in barley, rye and wheat. If a person who is already suffering from celiac disease eats gluten, it leads to an...
    05/06/2015 by Dr.
  • Hepatitis C

    Inflammation of the liver is called hepatitis. Hepatitis C is caused by hepatitis C virus (HCV). This virus attacks the cells of liver causing inflammation of the liver. Usually there are no...
    21/05/2015 by Dr.
  • Protect Yourself from Giardiasis: Intestinal Infection

    Giardiasis is an intestinal infection caused by Giardia lamblia (a single-celled microscopic parasite) that typically affects the intestines causing abdominal cramps, nausea, swelling and diarrhoea...
    18/03/2015 by Dr.

Disclaimer:
  • The answer(s) suggested above are for information purposes only.
  • If you need further help (or) if you have any further queries, please contact our Customer Care Centre +91 40 4242 8282 / +91 801 901 2308 and our doctors will try to help you.
  • In case of emergency, please call your doctor or go to the nearest hospital immediately.
  • The questions asked for free advice will be visible to visitors of this portal (www.desimd.com). Hence, the user should not divulge and must take the responsibility to not divulge any personal identifiable information on the portal.
  • If the patient is less than 18 years of age, parental guidance is advised. We discourage (and disapprove) approaching us directly. It is advised that the query be framed in consultation with their parents. Any query from age group less than 18 years is assumed to be done in accordance with this protocol.